?

Log in

No account? Create an account
got a lovely prescription Friday and filled it. 200mg spironolactone… - Male to Female, however you choose to say it [entries|archive|friends|userinfo]
Male to Female, however you choose to say it

[ userinfo | livejournal userinfo ]
[ archive | journal archive ]

[May. 19th, 2008|07:20 pm]
Male to Female, however you choose to say it
mtf
[kawaii_emily]
got a lovely prescription Friday and filled it. 200mg spironolactone qd and 4mg estradiol qd, both oral.

this is monday, and i've been feeling *horrible.* i haven't been sick in years, but i might be sick now. i'm not sure if i caught something, or if it's a perfect storm of caffeine and testosterone withdrawal and little food, or if i just took the most destructive nap of my life.

feel sore and weak, no appetite, tired (hence the four hour nap). i'm not totally incapable of functioning, but i feel under the weather (i'd hate to have to work in this condition, and i might have to tomorrow if it keeps up).

did anybody else feel a little sick after starting HRT? or do i just need some pepsi?
LinkReply

Comments:
[User Picture]From: profgreen
2008-05-19 11:23 pm (UTC)
you went from 0 to 200mg spiro?

I'm surprised you are able to stand upright. Be prepared to be out of commission for a few days while your body adjusts.
(Reply) (Thread)
From: kawaii_emily
2008-05-19 11:41 pm (UTC)
ha. ah. in the past i worked up to it after a couple of weeks. i don't know why i disregarded that advice this time.
(Reply) (Parent) (Thread)
[User Picture]From: hazumu_kun
2008-05-20 05:05 am (UTC)
hmmm i always thought they did the ramping up to whatever over months? i don't know honestly as i was started on 100mg spiro and 4mg estradiol and had no problems. any reason why the 200mg spiro? sorry bout all the questions, this is my curiosity.
(Reply) (Parent) (Thread)
From: kawaii_emily
2008-05-20 06:35 am (UTC)
i honestly don't know how the others do it. i came about this dosage through my own research, and it has worked fine in the past. i just basically told the doctor what i wanted.
(Reply) (Parent) (Thread)
[User Picture]From: hazumu_kun
2008-05-20 01:55 pm (UTC)
i couldnt tell ya either, i only knew one nt quite friend anymore who self medded and she didnt go into alot of details. only mentioned finding a regimen that worked for most. do get better and if you still feel like crap, see your doctor. gotta love the side effect of being drowsy from spiro sometimes.
(Reply) (Parent) (Thread)
From: kawaii_emily
2008-05-20 06:41 pm (UTC)
it's getting better. i got some nice food and caffeine in me and some GG friends of mine got me some chocolate and soda. i was able to work, but it was sure hard on me.

i think now i'm just adapting to the sudden drop in testosterone.
(Reply) (Parent) (Thread)
[User Picture]From: gesundyke
2008-05-20 12:19 am (UTC)
yup, i agree with this... take it easy for a few days if you can.

(Reply) (Parent) (Thread)
[User Picture]From: every_piece
2008-05-20 06:22 am (UTC)
When I first went on androcur I had stomach cramps for a week. And right now, after my estradiol dose was upped to 4mg, I've been off work for weeks, but that's more because the high oestrogen levels set off my hypermobility :p
(Reply) (Thread)
From: kawaii_emily
2008-05-20 06:36 am (UTC)
here i was wondering about a higher estradiol dosage. probably hold off on that for a few months.
(Reply) (Parent) (Thread)
[User Picture]From: irishkitsune
2008-05-20 11:26 pm (UTC)
A little sick? I cannot describe to you how awful I felt after taking my meds for the first few weeks. What really sucked is the first day I had them I also had to jump on a plane. That was loads of fun.
(Reply) (Thread)
From: kawaii_emily
2008-05-21 12:06 am (UTC)
god i hope it doesn't last for weeks. i just climbed a flight of stairs and now i feel like dying.
(Reply) (Parent) (Thread)
From: phdinfunk
2009-06-26 12:25 am (UTC)

spiro

spiro makes me calm, dehydrated and sick. The first few days I was amazed at how nauseus I could get. I still had to work, and I ended up taking bonine for the sickness. Now when I come off it for a little while I get really down and irritable. I also noticed, for me, potassium rich food (a big no no on spiro) made me feel more sick..

On the upside, it made my insulin resistance less pronounced (which unfortunately is exacerbated by estradiol)
(Reply) (Parent) (Thread)
[User Picture]From: murdercake
2008-08-21 05:10 pm (UTC)
I don't know if this is relevant, but I was prescribed spironolactone as a diuretic. At a 50mg dose. You sound like you may be experiencing a bit of dehydration too (50mg was enough to make me dehydrated, I can imagine at 200 it could be worse?). Try drinking extra water. At worst, it doesn't help, but it's cheap to try and it may make you feel a little better.
(Reply) (Thread)
From: kawaii_emily
2008-08-21 05:13 pm (UTC)
thanks for the information. that was over three months ago, but you're right, of course, i lost a lot of water weight very suddenly, and the dehydration coupled with the greatly reduced blood volume resulted in this horrible weakness. i was practically immobilized.
(Reply) (Parent) (Thread)
[User Picture]From: murdercake
2008-08-21 05:19 pm (UTC)
Oh snap, i'm sorry. I stumbled on this comm because it was in the "updated recently" top of the list. I didn't even see the "posted by" date.

Sheesh, I need to be on top of things :)

I'm glad to see you're doing better, or at least are over the "new medication/dose" side-effect weirdness.
(Reply) (Parent) (Thread)
From: kawaii_emily
2008-08-21 09:40 pm (UTC)
totally.

by all means chime with with my more recent struggles. (actually what i'm dealing with right now "oh crap everybody realizes i'm trans? is it that obvious?" but that's all on my personal website.)
(Reply) (Parent) (Thread)
[User Picture]From: luckykid13
2008-09-04 09:00 pm (UTC)

please redistribute this widely

Take a moment and fill out this survey. I've already had an exchange with the marketing company about how their website needs to be more inclusive, what came back, was that they needed more folks, especially those identifying as Transgender and Bisexual to respond. Right now the T data accounts for only 1%. PLease redistribute widely.


We invite you to
participate in the largest
LGBT Community Survey in history!
Help demonstrate the growing
Power in Our Pride.

We are excited to promote this important
opportunity to demonstrate
our community's growing power and
influence positive political and social change.
LGBT survey studies have opened doors and
minds in leading corporations and
organizations creating changes for
LGBT employees, Gay Media and
have stimulated community support.
http://216.235.248.162/survey/216876/171e/?LQID=1&num=41&nam=A%20Bears%20Life%20Magazine
(Reply) (Thread)